Will Botox to crows feet make the bags and lines under the eyes look worse, as they were not treated before? I have heard that Botox to crows feet will emphasize the under eye since they're not treated.
Eyebags Worse After Botox?
Doctor Answers (12)
Botox making eye bags worse
Botox, when placed in the crow's feet can have several unintended consequences.
First, eye bags can worsen. This is due to relaxation of the orbicularis muscle, causing the fat bag retained now only by the orbital septum to bulge.
Second, the cheek can droop, by the same mechanism of relaxation of the orbicularis, causing descent of the cheek.
Fortunately, both these problems are predictable and can be pointed out to the patient beforehand. Sometimes, the patient must make a choice of having the bags worsen or of having less relief of crow's feet.
This type of problem tends to be more of an issue as the patient gets older and begins to require blepharoplasty or a cheeklift to address their problem more definitively.
A board certified plastic surgeon skilled in both the above procedures, as well as in the administration of botuminum toxin, can advise the patient on when it may be time for a modified version of the Botox injection, or if surgery will be necessary to reduce their concerns.
Injecting in the crows feet can create bags or make them worse
This is absolutely reported. The botox injected for the crows feet area can drift, weakening the orbicularis oculi muscle below the eye in the outer lower eyelid. This causes the muscle to sag resulting in a little "bag" at the top of the cheek or a worsening of a preexisiting malar bag or festoon. It does not take a whole lot of BOTOX to create this effect. The effect is avoided by carefully controlling how the BOTOX is placed.
Botox and the eyes
As a general rule, Botox should not make the bags under your eyes look worse. However, if you have a tendency for your eyes to swell, and you receive Botox to crows-feet very close to the lower eyelid, it is possible that there could be an issue.
When your eyes blink, the muscles massage away fluid that collects in those tissues. You might have noticed that your eyes are more swollen and the lower lid bags and wrinkles look worse in the morning. That is because your head has been down and because you have not been moving your facial muscles very much.
In some patients, who swell very easily, Botox very close to the lower eyelid can make lower eyelid swelling worse and that could make the bags under your eyes and wrinkles look worse.
The good news is that this can be avoided by simply having a treatment that is not very close to the lower eyelid. Additionally, any problem that you may see is due to fluid collection. That is always a temporary problem. It will go away, either quickly or, at the worst, when the Botox wears off.
Hope this is helpful.
You might also like...
Botox treatments around the eye
As there is improvement with anything cosmetically, other non treated areas may start to bother that person because the most bothersome areas now look better. Most people who undergo Botox for the Crow’s feet are happy with their results regardless of still having wrinkles under the lower eyelids. Resurfacing can help these lines and it is worth discussing this with your physician
Web reference: http://www.thenyac.com
A little too much Botox can make eyebags worse
Too much of a good thing can do that. If Botox was injected in the lower eyelid and there was already loose lag skin due to the process of aging then yes that can be problematic as the muscles that are keeping the fat pads in place because relaxed. That can cause the appearance of bagginess to happen. Also, smile lines that area at rest can become more prominent if the crow's feet were treated. Those lines generally do not get better with Botox injection.
The dermatologist should be able to tell you whether Botox under the eyes may or may not be the right thing for you and will inform you what the possible effects can be.
Botox and Crows Feet
Any time you treat an area in a cosmetic fashion, you can partially over emphasize areas that have wrinkles. So in short yes you can make the wrinkles under your eyes more prominent, but it is not because they have gotten worse, just more obvious.
Botox to crow's feet
When botox is injected into the crow's feet it inactivates that portion of the orbicularis muscle. While the lateral eyelid region will be less wrinkled, it may expose the noticeable lines along the lower lid region more.
Yes, it can emphasize under-eye wrinkles
Botox is a wonderful treatment for crows feet--those lines that extend radially from the corner of the eye when smiling. Botox relaxes the muscle that surrounds the eye, which results in diminished wrinkling of the skin when one smiles.
I have seen, in a few patients, excellent results from Botox in improvment of the crows feet, but accentuation the wrinkles under the eyes. In select cases, Botox can be placed under the eye, but this may result in lowering of the eyelid rim. Sometimes I have recommended that these patients stop receiving Botox to the crows feet due to accentuation of the wrinkles under the eyes. Occasionally, I recommend a chemical peel to the skin of the lower lids to improve these wrinkles. Treatment is really tailored to the individual's needs and orbital anatomy.
Botox does not make eyebags worse
It is important to define "eyebags" as this may have different meaning to different people (and particularly doctors as compared to patients). In general, though, classic "eyebags" will not be worsened or caused by Botox. In fact, I would consider these completely different cosmetic issues as Botox does not treat "eyebags" whereas a blepharoplasty or an evaluation by an oculoplastic surgeon may be the most appropriate route if concerned with "eyebags".
Worsening of eyebags after Botox
Yes, it is expected. Botox relaxes the muscle that holds the fatty bags pushed in. This causes worsening of the bags for about one to two weeks. Typically after 2 weeks the muscle starts pushing the bags back inwards.
If you received a very small dose then your bags will go back in soon. If it was a higher dose then it might be a few months.
Web reference: http://www.janjuafacialsurgery.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.